The slippery slope of AIDS drugs

 Posted by on 2009-12-18 at 8:58 am
Dec 182009
 

pills, and more pillsA review of this week’s list of research into current treatments for so-called HIV infection shows how patients seeking care in their doctor’s office can end up being on a long list of pharmaceutical drugs, mostly to treat the effects of ARVs (antiretroviral drugs).

There is a push to get more and more people on these drugs, regardless of whether they are actually presenting with any symptoms of illness. Some AIDS proponents even want healthy people with no positive test results to start taking the drugs, in the name of “prevention”.

The dangerous effects (there really is nothing “side” about them) of these drugs is downplayed.  We are told the new drugs are safe and effective, yet the research indicates otherwise.

One recently published study questioned which statin drug is best for treating dyslipidemia, the lipid disorder associated with disfiguring body changes known as lipodystrophy.  The answer was:  Crestor (rosuvastatin).

Fine.  Obviously AIDS drug researchers are admitting ARVs have serious unwanted effects.  Their answer to this problem?  More drugs, of course.

Unfortunately, the fix is also well known for having a long list of side effects.  Crestor is associated with so many damaging effects that I will only list the categories mentioned here:  musculoskeletal, renal, hepatic, respiratory, nervous system, psychiatric, gastrointestinal, cardiovascular,  endocrine, hematologic, dermatologic, genitourinary, hypersensitivity and “other”, which includes “flu syndrome”, infections, and a host of lab abnormalities!

Once a patient presents to his or her doctor with complaints from one of these drug-related effects, they are then prescribed additional drugs, which only adds to the momentum of ultimate drug abuse.

This is precisely how I ended up being on more than two dozen pharmaceutical drugs simultaneously, before quitting all of them in 2007.

Lipo is only one of the many complications poz people on HAART experience, and it may not be the worst one, but because its effects are so visible and disfiguring, patients will go to extremes to try to treat it.  Collagen implants for sunken cheeks and buttocks is a popular topic on the popular website aidsmeds.com, for example.

We have moved past the time when people were so ill from infections resulting from immune dysfunction that ARVs may have actually helped–the so-called “Lazurus effect”.  There may, in fact, be a role for such drastic intervention, but only in extreme cases.  To recommend lifelong chemotherapy to healthy people is beyond problematic, it is unethical.  AIDS proponents hate to hear it said, but those who benefit the most from this strategy are pharmaceutical companies and their investors.

Anyone facing the choice of taking AIDS drugs deserve access to all the information they need to make an informed choice.  No one should be pressured to do so when the evidence supporting their use is contradictory and the effects are so drastic.

More and more of us who are “poz” and have health problems are discovering we can extend our lives and improve the quality of our lives more effectively by consciously improving our health with lifestyle choices, rather than relying on drugs that ultimately create more new symptoms than they cure.

~

~

~

  3 Responses to “The slippery slope of AIDS drugs”

  1.  

    Absolutely right
    Wim
    The Netherlands

  2.  

    Type your comment here.Jan do u know about hivsupport.co.uk.
    Chineese medicine for HIV. I had contact with a person who tried it, cd4 went up.
    Dr.gao gives the med for free in return a patient should report his progress. I really like to know what u think of them.
    Because in case if I turned poz, I want start from them, besides assuming u may want to try or to find out more…

    Wim

    •  

      Wim, I’ve seen this website before, but I do not have an opinion about the herbs that Dr. Gao is testing. It appears that the website has not been updated in over a year, which makes me wonder what to think of it.

Leave a Reply